MAUDE Adverse Event Report: INTRINSIC THERAPEUTICS, INC BARRICAID ACD

INTRINSIC THERAPEUTICS, INC BARRICAID ACD
Model Number BAR-A8-10MM
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A barricaid implantation was attempted through a 4mm tall by 8mm wide defect in l5/s1.The surgeon chose to implant into the s1 vertebral body and noted that the bone was harder than what he typically has encountered.During implantation, the nitinol mesh guide fractured, and the implant was removed.A second implant attempt was made and was successful.
 
Additional Manufacturer Narrative
Based on the surgeon narrative, imaging, and returned delivery instrument, it was confirmed that mesh guide detachment had occurred during implantation.No deviations or non-conformances were noted in the lot history review.The fluorographs provided evidence that the root cause was related to sub-optimal positioning of the delivery sheath such that the polymer barrier was being implanted directly into bone.The sub-optimal positioning may have been related to unusually high hardness of this s1 vertebral body.

Brand Name
BARRICAID ACD
Common Device Name
BARRICAID
Manufacturer (Section D)
INTRINSIC THERAPEUTICS, INC
30 commerce way
woburn MA 01801
Manufacturer (Section G)
INTRINSIC THERAPEUTICS, INC
30 commerce way
woburn MA 01801
Manufacturer Contact
rachael nelsen
30 commerce way
woburn, MA 01801
7819320222
MDR Report Key15871757
Report Number3006232063-2022-00009
Device Sequence Number15128384
Product Code QES
UDI-Device IdentifierM906BARA810MM0
UDI-PublicM906BARA810MM0
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberBAR-A8-10MM
Device Catalogue Number2731015-A8
Device Lot Number06152002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2022
Initial Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexUnknown